Two months on low dose of Tegretol XR, and I have now had my period 3 times since I started it. I am on birth control, so i haven't been irregular in the 8 years since I began that (at 22 yrs old). I've recently gotten my period 7 days early, then it lasted for 15 days. Now, 10 days later, I have it again.
Is this related at all to beginning use of Tegretol?
Any info, comments, suggestions, etc. would be most appreciated.
I would say yes...when I started generic Tegretol it totally screwed up my periods, and I ended up getting pregnant. (Which (the pregnancy) in the long run ended up being exactly what I wanted I just didn't know it at that time.) I was exactly like you and had two periods one month about 2 weeks apart...I found out I was pregnant about a month after that when I had another sz, and they asked me if there was a possibilty I was pregnant, and lets face it...even on the pill there is always a possibility unless he is sterile. After I had my son they put me on the depot shot which if you don't mind not having your periods was wonderful.
FYI if you are on the pill be careful as some sz medications can screw with your birth control.
I left a message for the nurse at the facility I go to about my menstrual irregularity, and she said that i could discontinue it. Something about how it metabolizes? Do you know what that means with sz meds?
Anyway, I'm done with this terrible med. Had caused 24/7 headaches at the higher dose. No possibility of pregnancy, I'm sure, though.
I have never been told that my birth control would affect the effectivness of my sz medications, it is usually the other way around. I have been told however that my "monthly" hormonal ups and downs can have an effect on your epilepsy. Some women have more sz near their periods. I have never noticed this personally. Everyone is different.